Alert archive / California / Frost Advisories in 2018
Frost Advisory 22, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 20, 2018, 2:50 PM PDT for Mendocino County, California. It took effect at Oct 21, 2018, 1:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 2:50 PM PDT (21:50 UTC)
- In effect from
- Oct 21, 2018, 1:00 AM PDT
- Expired
- Oct 21, 2018, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170 WWUS76 KEKA 202150 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 250 PM PDT Sat Oct 20 2018 CAZ110-111-211100- /O.NEW.KEKA.FR.Y.0022.181021T0800Z-181021T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including the cities of Potter Valley, Willits, Leggett, Laytonville, and Covelo 250 PM PDT Sat Oct 20 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 9 AM PDT Sunday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Willits and Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
117 WWUS76 KEKA 211046 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 346 AM PDT Sun Oct 21 2018 CAZ110-111-211600- /O.CON.KEKA.FR.Y.0022.000000T0000Z-181021T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including the cities of Potter Valley, Willits, Leggett, Laytonville, and Covelo 346 AM PDT Sun Oct 21 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Willits and Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
286 WWUS76 KEKA 211548 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 848 AM PDT Sun Oct 21 2018 CAZ110-111-211700- /O.EXP.KEKA.FR.Y.0022.000000T0000Z-181021T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including the cities of Potter Valley, Willits, Leggett, Laytonville, and Covelo 848 AM PDT Sun Oct 21 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Temperatures have warmed started to warm up in most in most areas, however frost is possible again tonight. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 20, 4:52 AM PDT, 9 hours 58 minutes earlier.
Area forecast discussion, Oct 20, 4:52 AM PDT, 9 hours 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 452 AM PDT Sat Oct 20 2018 .SYNOPSIS...High pressure will result in dry and warm afternoons and cool nights through the weekend across the interior. Meanwhile, persistent low clouds and cool temperatures are expected for the coast. A couple of weak fronts will attempt to bring light rain to the area around mid next week. && .DISCUSSION...A blocking upper level pattern, with a ridge over the Pacific Northwest and a trough over California, will slowly transition eastward this weekend. Sensible weather will not change much, with generally warm afternoons and chilly early mornings expected for the interior. A shallow marine layer, around 1000 to 1500 ft deep, will persist near the coastline again today. Satellite imagery did show a "cloud free" slot sliding southward offshore the Oregon coast Friday evening. The stratus has already filled back in with winds shifting around to the south near shore. A slight east wind drift aloft today may help to reduce the coverage and duration of the low cloud cover. It is not looking very promising however, with persistent northerlies offshore pumping cool marine air onto the coast underneath a low and tight marine inversion. The stratus forecast has been based largely on persistence. Dry weather will continue Monday and Tuesday. Guidance continues to indicate a weak front approaching late in the day on Tuesday and weakening considerably before reaching the coast. At this point, measurable rain is looking doubtful with perhaps only a few sprinkles Tuesday evening. Another front will ride over the top of a flat northeast Pacific ridge late Wednesday into Thursday. This front will have more moisture and should bring some rain to at least the northern portion of the forecast area Thursday or Thursday night. The flat NE PAC ridge will start to amplify on Friday and the rain will wind down. It is not looking too wet with frequent episodes of rain next week, even though a chance of rain is in the forecast just about every day. Temperatures in the interior should moderate with warmer overnight lows and cooler daytime highs. Coastal areas will probably see warmer daytime highs as southerly winds and weak warm air advection develops offshore. && .AVIATION...After low stratus held along the Redwood Coast through the day on Friday, my first inclination was to use a purely persistence forecast for today. However, there are several factors that argue against this. First of all, the offshore cloud bank has been eroding from the N over our N outer waters. Also, the clouds over the inner waters appear to be a bit thinner per nighttime microphysics satellite imagery. Also, the surface pressures along the coast have been steadily dropping tonight, indicating that the thermal trough is shifting W, with the potential for more low-level offshore flow near the coast (albeit light). And, finally, the ACV profiler has show a shrinking marine layer since around 00Z and warming temperatures throughout the lower atmosphere. With all that said, the inland extent of the low clouds has remained nearly unchanged overnight. Will likely be including a TEMPO scattering of cloudiness along the coast this afternoon, with a slightly longer stretch at KCEC. However, uncertainty is high. VFR conditions will continue at KUKI through the next 24 hours. Winds across the area will be generally light. /SEC && .MARINE...N winds will peak early this morning, with the strongest winds in the NW corner of zone 470. Have continued the marginal Small Craft Advisory for our outer waters through mid-morning, due mainly to seas. Light N winds will then shift to S-SW ahead of an approaching very weak frontal trough. These winds will peak at or below 15 kt Monday night and early Tuesday. Winds are expected to remain light southerly until another front approaches the area and increases the S flow by Wednesday night. W-NW swell at around a 12 second period will persist into early next week, with a fresh batch of NW well arriving thereafter. Longer period SW swell will continue through much of the forecast cycle as well, with periods ranging from 15 to 20 seconds. /SEC && .FIRE WEATHER...issued 310 PM PDT Fri Oct 19 2018. Still going to headline some locally gusty ridgetop winds tonight for the interior, as east-northeast winds will pick up somewhat...with perhaps some gusts 20 to 25 mph in exposed locations. This is somewhat of a concern given just how dry it has been, with continued low RH this weekend, but Red Flag conditions are not anticipated. Winds will be lighter from mid- morning Saturday through Monday, with gradually improving RH heading into the upcoming week. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 9 AM PDT this morning for PZZ470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 20, 3:42 AM PDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 342 AM PDT Sat Oct 20 2018 CAZ101>113-211045- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 342 AM PDT Sat Oct 20 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.